Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Child with loss of appetite, not gaining weight. Will cypon syrup help? It has alcohol. Safe?

my 2 year old son has lost most of his apetite for past few weeks,not gaining weight,instead looking thin.
my parents suggested me to give syrup cypon,as they had faced the same problem with me as a child n found out cypon as solution.
is it safe,advisable at this stage,as i found sorbitol ,an alcohol,to be its 70% content.
Asked On : Sat, 27 Apr 2013
Answers:  4 Views:  2199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Pediatrician 's  Response
Hi,

Thanks for writing to health care magic.

Children have low appetite for few days and regain it to normal after a short period. If the child is active playful then nothing needs to be done.

What is the weight of the child?
This will give me a clue if your child is growing normally or not.

Cypon contains cyproheptadine. A dreadful complication of this is pancreatitis.

Do not self medicate your child.


You may contact me with further details on the following URL...........
http://www.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=65124

In such scenario the questions are directly forwarded to me .............. and I can answer your queries regarding your kid online regularly.

Hope this helps.
Take care

Dr Y V Siva Sankara Murty
M.D.(Pediatrics)
Associate Professor of Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful
Pediatrician Dr. Balaji Chinnasami's  Response
Hi dear,
There is no need to try any medications unnecessarily. Children at this age tend to be less in appetite. Many children don't gain much weight during this period. So patience in trying different varieties, being creative in food menus, trying what he likes helps. Few weeks of loss of appetite doesn't deserve syrup cypon. But syrup cypon's alcohol content should not be a cause of concern.
Take care. Don't worry he will be fine.
Dr. Balaji Chinnasami MD
Assistant Professor - Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful
General & Family Physician Dr. Luchuo Engelbert Bain's  Response
Hi and thanks for the query,
Loss of appetite accompanied with weight loss is actually worth investigating. It would be important to know for how long this has been going on, any accompanied symptoms and signs like fever, enlarged lymph nodes or pain. Giving drugs that boost appetite is good, but understanding the underlying cause of the symptoms is more important. I suggest you consult your primary care physician first for a proper evaluation and management. Blood tests like complete blood tests, active search of an infection , exclusion of tumours or other metabolic diseases like diabetes mellitus is my advice.
Thanks and hope this helps as I suggest you consult a pediatrician.
Luchuo, MD.
Answered: Sat, 27 Apr 2013
I find this answer helpful
General & Family Physician Dr. Luchuo Engelbert Bain's  Response
Hi and thanks for the query,
Loss of appetite accompanied with weight loss is actually worth investigating. It would be important to know for how long this has been going on, any accompanied symptoms and signs like fever, enlarged lymph nodes or pain. Giving drugs that boost appetite is good, but understanding the underlying cause of the symptoms is more important. I suggest you consult your primary care physician first for a proper evaluation and management. Blood tests like complete blood tests, active search of an infection , exclusion of tumours or other metabolic diseases like diabetes mellitus is my advice.
Thanks and hope this helps as I suggest you consult a pediatrician.
Luchuo, MD.
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor